I have this slightly inflamed, reddish area on the base of the shaft of my penis. After I itch it for a prolonged period of time I notice that a "film" builds up over the area. By film I mean a layer of some sort of secretion that I can rub off and it comes off similar to how you can rub dried rubber cement off paper. It's oily, also. I've had this rash for 2 years now and it largely hasn't changed. (I noticed this rash area a little while after receiving unprotected oral sex 2 years ago). I went to two doctors concerning this rash; 1 doctor said it was jock itch (but it wasn't because Lotramin didn't work). Doctor #2 said it was just some sort of infection, and gave me desonide (after hydrocortisone didn't work) cream, which makes the itching stop but doesn't entirely get rid of the swelling either. I'm not sure if it's eczema because it's not dry/scaly at all. On the contrary, this area is actually very moist because it is in the fold between my penis and scrotum. In fact, I think this area is even more moist since the rash. I'm wondering what you think it is, and if it is some kind of infection that SHOULD be going away due to the desonide cream, why hasn't it? My guess is that I have been masturbating while using the cream, and the area kind of looks more inflamed after masturbation. Do you think it would be in my best interest to go for a month with no masturbation and give the desonide cream another try? Thanks
I think it's eczema. From what I can tell it is not a fungus, nor is it an infection. The 'film' you see is the ooze that you get when you rub skin repeatedly. Desonide is a good, mild steroid that seems to be helping. Once the skin is smooth, just ignore any redness or anything that looks to you like swelling. Eventually, it should go away. Rubbing it brings it back. Please confirm this with the doctor who prescribed the desonide, who sounds as though he or she has the right idea.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.